Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 62, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 15, 2016, 6:52 AM CDT for 4 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2016, 6:52 AM CDT (11:52 UTC)
- Expired
- Apr 15, 2016, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coahoma County, MS, Panola County, MS, Quitman County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 108 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 7:29 AM CDT | FLASH FLOOD | 3 W Batesville, MS | WATER COMPLETELY COVERING DUMMYLINE ROAD NEAR HIGHWAY 6. A FEW HOUSES ARE SURROUNDED BY WATER AND UNABLE TO EVACUATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 11.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452 WGUS54 KMEG 151152 FFWMEG MSC027-107-119-143-151445- /O.NEW.KMEG.FF.W.0062.160415T1152Z-160415T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 652 AM CDT FRI APR 15 2016 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI... SOUTHEASTERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI... WESTERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI... QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI... * UNTIL 945 AM CDT * AT 652 AM CDT...DOPPLER RADAR ESTIMATES 4 TO 6 INCHES OF RAIN HAS OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BATESVILLE...MARKS...SARDIS...LAMBERT...COMO...CRENSHAW...SLEDGE... POPE...DARLING...CURTIS STATION...BELEN...PLEASANT GROVE... COURTLAND...FALCON...RIVERVIEW...LOCKE STATION...HINCHCLIFF... SABINO...ESSEX AND WEST MARKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3452 8982 3418 8996 3419 9051 3452 9035 $$
1 follow-up statement
626 WGUS74 KMEG 151439 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 939 AM CDT FRI APR 15 2016 MSC027-107-119-143-151447- /O.EXP.KMEG.FF.W.0062.000000T0000Z-160415T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COAHOMA MS-TUNICA MS-PANOLA MS-QUITMAN MS- 939 AM CDT FRI APR 15 2016 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL COAHOMA...SOUTHEASTERN TUNICA...WESTERN PANOLA AND QUITMAN COUNTIES WILL EXPIRE AT 945 AM CDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LOW LYING AREAS SUCH AS DITCHES AND CULVERTS MAY STILL HOLD STANDING WATER. LAT...LON 3452 8982 3418 8996 3419 9051 3452 9035 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 6:26 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 15, 6:26 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 626 AM CDT FRI APR 15 2016 .UPDATE... UPDATED FOR THE 12Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 329 AM CDT FRI APR 15 2016/ DISCUSSION... MODELS IN GENERAL AGREEMENT THAT THE UPPER LEVEL LOW WILL SLOWLY MOVE OUT OF THE AREA. ALONG WITH A REX BLOCK SETTING UP OUT WEST STALLING THE PATTERN UNTIL ABOUT MID-WEEK. AS FOR THE PRECIPITATION...NONE OF THE MODELS SEEM TO HAVE A GOOD HANDLE ON WHAT IS GOING ON. CURRENTLY THERE ARE SHOWERS ACROSS NORTHERN MISSISSIPPI AND SOME SCATTERED LIGHT SHOWERS OVER NORTHERN TENNESSEE. YET...THE GFS INDICATES THAT BOTH THESE AREAS SHOULD BE RECEIVING THE SAME ABOUT OF RAIN...THIS IS NOT GOING TO HAPPEN. MEANWHILE...THE ECMWF DOESN/T HAVE ANYTHING IN NORTHERN TENNESSEE. THE HRRR SEEMS TO HAVE THE BEST HANDLE ON THE CURRENT SITUATION. THE HRRR KEEPS THE SHOWERS IN NORTHERN MISSISSIPPI MOVING NORTH THROUGH ABOUT MID-DAY AND INTO SOUTHWEST TENNESSEE...YET ALL OTHER MODELS END THE PRECIPITATION. SO RAISED POPS THIS MORNING FOR NORTHERN MISSISSIPPI AND LEFT THE SLIGHT CHANCE POPS FOR REST OF THE MID- SOUTH. NOT COMPLETELY SURE WHAT WILL HAPPEN THIS AFTERNOON SO LEFT WHOLE AREA WITH SLIGHT CHANCE POPS. AS THE UPPER LOW IT WILL MOVE TO THE EAST BY TONIGHT AND DRY WEATHER SHOULD MOVE INTO THE MID-SOUTH, STARTING SATURDAY. YET THERE WILL STILL BE CLOUDS FROM THE UPPER LEVEL LOW ON SATURDAY. SKIES WILL CLEAR ON SUNDAY AS AN UPPER LEVEL RIDGE BUILDS OVER THE AREA. THE RIDGE DOESN/T MOVE MUCH IN THE BEGINNING PART OF THE WEEK...THIS IS IN PART TO A REX BLOCK /UPPER HIGH NORTH OF UPPER LOW/ SETTING UP OVER THE WESTERN US WHICH TYPICALLY STALLS THE UPPER LEVELS. SO IT LOOKS LIKE A DRY PATTERN AT LEAST FOR A SHORT TIME. THE UPPER LOW OVER THE ROCKIES MOVES EAST JUST ENOUGH THAT BY MONDAY NIGHT THE FAR WESTERN PORTIONS OF THE AREA MAY SEE SOME PRECIPITATION. THIS HOLDS THROUGH TILL WEDNESDAY. THE REX BLOCK FINALLY BREAKS DOWN IN THE MIDDLE OF THE WEEK AND THE UPPER LOW MOVES INTO THE GREAT PLAINS. AS LOW MOVES EAST THE MORE OF THE MID-SOUTH WILL HAVE A CHANCE FOR RAIN. BY WEDNESDAY...IT LOOKS LIKE WE CAN/T RULE OUT ANYWHERE IN THE MID-SOUTH FOR SOME PRECIPITATION AND THE CHANCE FOR RAIN WILL CONTINUE FOR THE REST OF THE FORECAST PERIOD. TEMPERATURES DURING THE FORECAST PERIOD WILL START OUT COOL TODAY...BECAUSE OF THE CLOUDS. HOWEVER...THE REST OF THE FORECAST TEMPERATURES SHOULD BE ABOUT NORMAL WITH HIGH TEMPERATURES IN THE 70S AND GETTING CLOSE TO 80. TLSJR && .AVIATION... 12Z TAF CYCLE LOW CLOUDS AND RAIN SHOWERS WILL PERSIST OVER MOST OF THE FORECAST AREA TODAY WITH PERIODS OF IFR OR MVFR CEILINGS. VFR CONDITIONS SHOULD RETURN THIS EVENING AS THE RAIN MOVES OUT OF THE REGION. WINDS WILL BE FROM THE SOUTHEAST AT 10 TO 15 KNOTS TODAY THEN DIMINISHING TO AROUND 5 KNOTS TONIGHT. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 15, 3:33 AM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 333 AM CDT FRI APR 15 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 333 AM CDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TLSJR
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:52 AM CDT | River Flood Warning | MEG | Quitman | 3 days |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.